Alert archive / Nebraska / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 202, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 22, 1997, 6:59 PM CDT for Logan County, Nebraska. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 1997, 6:59 PM CDT (23:59 UTC)
- Expired
- Aug 22, 1997, 8:00 PM CDT
- In force
- 61 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Logan County, NE
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 12.0 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 480 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLBF 222358 RRA SVRLBF NEC113-230100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 659 PM CDT FRI AUG 22 1997 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE NE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 800 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST CENTRAL NEBRASKA ...EXTREME WESTERN LOGAN COUNTY AT 657 PM CDT...A SEVERE THUNDERSTORM WAS INDICATED BY NORTH PLATTE DOPPLER RADAR 31 MILES NORTH NORTHEAST OF NORTH PLATTE OR 10 MILES NORTHWEST OF STAPLETON MOVING SOUTH AT 20 MPH. DAMAGING HAIL AND/OR DESTRUCTIVE WINDS CAN BE EXPECTED IN RURAL AREAS IN WESTERN LOGAN COUNTY. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTE*R FROM THE STORM IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. SLM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:15 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Aug 22, 3:15 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 314 PM CDT THU AUG 22 1997 FORECAST PROBLEM...CHANCES FOR THUNDERSTORMS TONIGHT AND TEMPERATURES CURRENT KLNX WITH NO INDICATION OF THUNDERSTORM DEVELOPMENT AT THIS TIME. HOWEVER...VISIBLE SATELLITE INDICATING SOME POSSIBLE DEVELOPMENT NEAR BROWN COUNTY. AN ISOLATED THUNDERSTORM OVER FRONT RANGE OF WYOMING MOVING SOUTHEAST INTO NEBRASKA PANHANDLE DISSIPATED. WATER VAPOR IMAGERY SHOWING SHORTWAVE OVER CENTRAL WYOMING. 18Z SURFACE ANALYSIS INDICATING TROUGH NEAR THE NORTHWEST CORNER OF THE PANHANDLE WITH 60 DEGREE DEWPOINTS OVER THE CENTRAL PART OF THE FA. UPPER RIDGE PERSISTS OVER THE ROCKIES THROUGH 48 HOURS WITH NEBRASKA IN NORTHWEST FLOW. THE SURFACE TROUGH SHOULD MOVE EAST TONIGHT ACROSS FA ALONG WITH PVA. BY SATURDAY TROUGH SHOULD BE PAST MOST OF FA EXCEPT FOR ONL AREA. ANOTHER TROUGH MOVES INTO NORTHWEST PANHANDLE SATURDAY NIGHT AND CONTINUES TO DEVELOP IN THE PANHANDLE ON SUNDAY. THE ETA PROGS ANOTHER WAVE TO AFFECT PANHANDLE ON SUNDAY. TONIGHT...AVERAGE RH OF 50 PERCENT ALONG WITH WIDELY SCATTERED THUNDERSTORMS SHOULD MAKE PARTLY CLOUDY SKY. WINDS SOUTHEAST 5-10. THETA-E RIDGE IS POSITIONED ACROSS WESTERN NEBRASKA. SATURDAY...AVERAGE RH CONTINUES AT 50 PERCENT SO PARTLY CLOUDY. ONL WOULD HAVE A SMALL CHANCE FOR PRECIP NEAR TROUGH. BOUNDARY LAYER WINDS INDICATED SOUTHWEST 5-10. SATURDAY NIGHT...PARTLY CLOUDY SKY CONTINUES WITH ISOLATED THUNDERSTORMS POSSIBLE IN THE NORTHWEST PANHANDLE. SOUTH WIND 5-10. SUNDAY...TROUGH DEVELOPS IN WESTERN NEBRASKA WITH CHANCE FOR PRECIP IN PANHANDLE. AVERAGE RH INDICATES PARTLY CLOUDY. WINDS SOUTH 5-10 AHEAD OF TROUGH. LBF UU 060/090 060/091 061 20- OGA UU 060/090 061/092 060 20- IML UU 060/090 060/092 060 20- VTN UU 057/090 061/093 062 2-1 ONL UU 059/087 061/092 061 21- FS
In the hours before
Local storm report, Aug 22, 1:39 PM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...FROM STORM ON THU THE 21ST...
NATIONAL WEATHER SERVICE NORTH PLATTE NE
138 PM CDT FRI AUG 22 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
$ ....COUNTY LOCATION....
0950 PM 6 SSW BRADY NE 1.00 INCH HAIL
08/21/97 LINCOLN
SPLocal storm report, Aug 22, 1:48 PM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
148 PM CDT FRI AUG 22 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0712 PM 2 ENE VENANGO NE 1.00 INCH HAIL
08/21/97 PERKINS
SPLocal storm report, Aug 22, 1:49 PM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
148 PM CDT FRI AUG 22 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
071n2 PM 2 ENE VENANGO NE 1.00 INCH HAIL
08/21/97 PERKINS
SPLocal storm report, Aug 22, 6:49 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
649 PM CDT FRI AUG 22 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 PM 9 SSW THEDFORD NE 1.00 INCH HAIL
08/22/97 THOMAS
0625 PM 9 SSW THEDFORD NE 1.00 INCH HAIL
08/22/97 THOMAS
M. MUTCHLERLocal storm report, Aug 22, 6:56 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
656 PM CDT FRI AUG 22 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM 21 NW SPRINGVIEW NE 1.00 INCH HAIL
08/22/97 KEYA PAHA
M. MUTCHLERLocal storm report, Aug 22, 6:57 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
656 PM CDT FRI AUG 22 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
065"0 PM 21 NW SPRINGVIEW NE 1.00 INCH HAIL
08/22/97 KEYA PAHA
M. MUTCHLERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:06 PM CDT | Tornado Warning | LBF | Perkins | 49 min |
| Aug 21, 7:24 PM CDT | Tornado Warning | LBF | Chase | 46 min |
| Aug 21, 8:11 PM CDT | Tornado Warning | LBF | Chase | 44 min |
| Aug 21, 8:15 PM CDT | Tornado Warning | LBF | Hayes | 65 min |
| Aug 21, 9:19 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 61 min |
| Aug 21, 9:48 PM CDT | Tornado Warning | LBF | Lincoln | 32 min |
| Aug 21, 10:00 PM CDT | Tornado Warning | LBF | Frontier | 65 min |
| Aug 22, 7:57 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 63 min |
| Aug 22, 9:26 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 64 min |
| Aug 22, 10:20 AM CDT | Severe Thunderstorm Warning | LBF | Hooker, Thomas | 60 min |
| Aug 22, 6:20 PM CDT | Tornado Warning | LBF | Thomas | 35 min |
| Aug 22, 6:26 PM CDT | Tornado Warning | LBF | Logan | 34 min |
| Aug 22, 6:31 PM CDT | Severe Thunderstorm Warning | LBF | Keya Paha | 64 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.